Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 4, 2025, 8:40 PM CST for 5 counties in Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2025, 8:40 PM CST (02:40 UTC)
- Expired
- Mar 4, 2025, 9:45 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 145 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 5:41 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 597 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WUUS54 KMOB 050240
SVRMOB
ALC013-025-035-099-131-050345-
/O.NEW.KMOB.SV.W.0027.250305T0240Z-250305T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
840 PM CST Tue Mar 4 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Butler County in south central Alabama...
Monroe County in south central Alabama...
Southeastern Clarke County in southwestern Alabama...
Eastern Wilcox County in south central Alabama...
Central Conecuh County in south central Alabama...
* Until 945 PM CST.
* At 840 PM CST, severe thunderstorms were located along a line
extending from 5 miles north of Dannelly Reservoir to 7 miles
southwest of Vredenburgh to 14 miles northeast of Calvert, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Camden, Uriah, Frisco City, Excel, Peterman, Pine Apple, Repton,
Vredenburgh, Monroeville, and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 100 AM CST for south central
and southwestern Alabama.
&&
LAT...LON 3208 8719 3205 8718 3205 8686 3196 8686
3196 8667 3182 8674 3126 8712 3125 8764
3130 8771 3130 8779 3127 8779 3128 8781
3175 8751 3218 8731
TIME...MOT...LOC 0240Z 263DEG 36KT 3223 8723 3177 8744 3124 8779
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JFB1 follow-up statement
725
WWUS54 KMOB 050301
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
901 PM CST Tue Mar 4 2025
ALC025-050310-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-250305T0345Z/
Clarke AL-
901 PM CST Tue Mar 4 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for south central
Alabama.
LAT...LON 3187 8671 3162 8688 3152 8694 3152 8749
3187 8730 3210 8721 3208 8719 3205 8718
3205 8686 3196 8686 3196 8667
TIME...MOT...LOC 0300Z 238DEG 54KT 3219 8702 3189 8712 3160 8735
$$
ALC013-035-099-131-050345-
/O.CON.KMOB.SV.W.0027.000000T0000Z-250305T0345Z/
Butler AL-Monroe AL-Wilcox AL-Conecuh AL-
901 PM CST Tue Mar 4 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR NORTHWESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN WILCOX
AND NORTH CENTRAL CONECUH COUNTIES...
At 900 PM CST, severe thunderstorms were located along a line
extending from Belknap to 7 miles west of Pine Apple to 5 miles north
of Monroeville, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vredenburgh, Monroeville, Peterman, Pine Apple, and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CST for south central
Alabama. Tornadoes can develop quickly from severe thunderstorms.
Although a tornado is not immediately likely, if one is spotted act
quickly and move to a place of safety inside a sturdy structure,
such as a basement or small interior room.
&&
LAT...LON 3187 8671 3162 8688 3152 8694 3152 8749
3187 8730 3210 8721 3208 8719 3205 8718
3205 8686 3196 8686 3196 8667
TIME...MOT...LOC 0300Z 238DEG 54KT 3219 8702 3189 8712 3160 8735
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:50 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 4, 5:50 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
550 PM CST Tue Mar 4 2025
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Tue Mar 4 2025
A line of convection currently just west of the forecast area will
sweep quickly through the area and exit to the east by 09Z at the
latest. Low level wind shear will be present across the area this
evening with a southerly flow of 50-60 knots near 2 kft. Southerly
winds of 15-30 knots with gusts to 45 knots ahead of the line
become southwest at 10-20 knots after the storms move through. A
westerly flow at 10-20 knots is anticipated for Wednesday.
VFR/MVFR ceilings ahead of the line decrease to IFR with the
storms, then improve to VFR conditions in the wake of the storms,
with VFR conditions following through Wednesday. /29
&&
.PREV DISCUSSION... /issued 312 PM CST Tue Mar 4 2025/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday night)
Issued at 312 PM CST Tue Mar 4 2025
..Severe Weather Risk Increases Later Today into Tonight...
Upper air maps indicate a sharpening upper trof moving out of the
Plains. Upper flow is becoming increasingly diffluent downstream
over the Lower MS River Valley and central Gulf coast. Beneath the
large scale diffluent flow is a large and complex frontal/low
pressure system which is also moving out of the Plains. A warm front
is lifting northeastward over the local area and the warm sector
will be setting up with a zone of deep environmental moisture
(PWAT's 1.5 to 1/7") and bulk shear magnitudes of 50 to 70 kts
spreading in from the west. Considering this along with the large
scale support aiding in low level forcing/maintenance ahead of an
eastward moving cold front, deep convection is organizing and
translating east across central MS and southeast LA. Weather watches
are expected to expand eastward with convection entering the western
zones by mid to late afternoon continuing eastward over forecast
area tonight. A potentially intense squall line sweeps eastward,
with the primary threat being damaging winds 60+ mph being the main
threat at 30% probabilities. Considering strongly curved hodographs,
a few tornadoes cannot be ruled out. Some of these could be strong
(EF2+) especially in storms that are more discrete. An enhanced risk
for severe storms remains in place over the entire area.
The initial cold front sweeps east of the I-65 corridor by and after
midnight tonight and brings a downward trend in precipitation
coverage with its passage. The severe weather threat also ends
following the cold frontal passage. A secondary cold front makes
passage Wednesday with winds turning more westerly and breezy. No
rain Wednesday and Wednesday night. Turning colder Wednesday night
/10
Coastal Hazards...With the increasing southerly flow and Gale
Warnings starting this afternoon, wave heights will rapidly increase
through this evening. Expect surf heights to climb to 7 to 11 feet,
and a High Surf Warning will be in effect starting at noon today. On
top of the high surf, life threatening rip currents will occur
across all area beaches today through late Wednesday night.
Currently, we are just coming out of a neap tide meaning that tidal
ranges are rather small across the area. However, given the strong
low level flow we will need to closely monitor northern Mobile Bay
for some coastal flooding. Right now guidance is just reaching
minimal criteria for a very short period, but if trends continue
then we might get close to seeing some minor coastal flooding.
Nonetheless, some overwash may be possible in our flood prone
barrier islands such as Ft. Pickens, Dauphin Island, Santa Rosa
Island. /22
SHORT AND LONG TERM...
(Thursday through Tuesday)
Issued at 312 PM CST Tue Mar 4 2025
A large, negatively tilted upper trof over the northeastern
states and extending towards the Bahamas moves well off into the
western Atlantic through Friday. For this weekend, an upper trof
over the southwest states advances across the southern Plains then
becomes absorbed on Sunday into a large upper trof evolving over
the eastern states. A surface ridge shifts eastward across the
forecast region Thursday into Thursday night as a surface low
advances across the central Plains, and this allows for a return
flow to become established over the forecast area by Friday. The
surface low moves off across the eastern states and brings a cold
front through the land portion of the forecast area Friday night
which stalls over the marine area. The frontal boundary then lifts
into the southern portion of the forecast area on Saturday as a
surface low advances from Texas to across southern Louisiana, then
the front moves well offshore Saturday night as the surface low
moves across the area and exits to the east. Dry conditions are
expected over the forecast area Thursday into Friday. As the front
moves through the area along with the passage of the surface low,
slight chance to chance pops follow for Friday night with good
chance to likely pops for Saturday into Saturday evening before
diminishing. Mostly dry conditions are expected for Sunday except
for some low pops near the coast, then dry conditions are
expected for Monday and Tuesday. A moderate risk of rip currents
will be in effect Thursday, then a low risk follows for Thursday
night and Friday. A moderate risk of rip currents is then in
effect for Friday night and Saturday. /29
MARINE...
Issued at 312 PM CST Tue Mar 4 2025
Onshore flow will increase to very strong through midnight as a
powerful cold front approaches from the west. A strong westerly flow
will follow the passage of the cold front late tonight through
Wednesday, then shift northwesterly for Wednesday night. Gusts to
gale force are likely through Wednesday night, especially out over
over the open Gulf. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 54 67 39 65 45 73 58 77 / 100 0 0 0 0 0 30 70
Pensacola 59 67 43 63 48 70 62 75 / 100 0 0 0 0 0 30 70
Destin 59 69 45 64 50 70 62 73 / 100 0 0 0 0 0 30 70
Evergreen 51 67 37 63 38 75 55 76 / 90 0 0 0 0 0 30 60
Waynesboro 49 62 37 63 41 77 54 74 / 100 0 0 0 0 0 10 60
Camden 51 62 36 59 39 73 54 71 / 100 0 0 0 0 0 20 50
Crestview 54 71 37 65 38 74 56 78 / 100 0 0 0 0 0 30 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CST tonight for ALZ051>060-261>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 6 PM CST Wednesday for ALZ265-266.
FL...Wind Advisory until midnight CST tonight for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
High Surf Warning until 6 PM CST Wednesday for FLZ202-204-206.
MS...Wind Advisory until midnight CST tonight for MSZ067-075-076-078-
079.
GM...Gale Warning until midnight CST tonight for GMZ630>632.
Small Craft Advisory from midnight tonight to midnight CST
Wednesday night for GMZ630>632.
Gale Warning until 3 AM CST Wednesday for GMZ633>636.
Small Craft Advisory from 3 AM Wednesday to midnight CST
Wednesday night for GMZ633>636.
Gale Warning until midnight CST Wednesday night for GMZ650-655-
670-675.
Small Craft Advisory from midnight Wednesday night to 9 AM CST
Thursday for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:26 PM CST | Tornado Warning | MOB | Choctaw, Washington | 34 min |
| Mar 4, 6:31 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 29 min |
| Mar 4, 6:34 PM CST | Tornado Warning | MOB | Washington | 41 min |
| Mar 4, 6:57 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 63 min |
| Mar 4, 7:14 PM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 61 min |
| Mar 4, 7:52 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 53 min |
| Mar 4, 7:55 PM CST | Tornado Warning | MOB | Mobile | 35 min |
| Mar 4, 8:07 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 53 min |
| Mar 4, 8:16 PM CST | Special Marine Warning | MOB | 89 min | |
| Mar 4, 8:58 PM CST | Special Weather Statement | MOB | Baldwin, Conecuh, Mobile | 62 min |
| Mar 4, 9:10 PM CST | Special Marine Warning | MOB | 95 min | |
| Mar 4, 9:28 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia, Monroe | 62 min |
| Mar 4, 9:39 PM CST | Special Marine Warning | MOB | 36 min | |
| Mar 4, 9:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| Mar 4, 9:50 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe | 40 min |
| Mar 4, 10:16 PM CST | Special Marine Warning | MOB | 89 min | |
| Mar 4, 10:31 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 59 min |
| Mar 4, 11:09 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 66 min |
| Mar 4, 11:31 PM CST | Special Marine Warning | MOB | 74 min | |
| Mar 4, 11:33 PM CST | Special Marine Warning | MOB | 72 min | |
| Mar 5, 4:49 AM CST | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 13 hr |
| Mar 5, 4:54 AM CST | High Surf Advisory | MOB | Baldwin, Mobile | 22 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.